MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59080A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.E1: ph # (b)(6).
 
Event or Problem Description
As reported, very calcified vessel, the outback needle came not out of the device after some attempts.There was no reported injury to the patient.Additional information and device return was requested; however, both were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
As reported, while being used in a very calcified vessel, the outback needle did not come out of the device after some attempts.There was no reported injury to the patient.A non-sterile unit of ¿outback elite 80cm re-entry¿ was received for analysis.During visual inspection, the cannula was observed fully retracted (note: the outback elite catheters are packaged with the cannula deployed).The slider of the handle was returned set on the retraction position.A light curved condition was observed at approximately 3 cm from the distal tip.A catheter shaft separation from the luer hub was noticed located approximately 83.5 cm from the distal tip.The slider functionally was tested by actuating it back and forward, however, due to the observed separation the cannula deployment was unsuccessful.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The separated area was inspected with a vision system to obtain a magnified imaged of the separated surface.Both separated surfaces present evidence of brittleness caused by fatigue striations.Additionally, the fracture areas present a pattern that shows evidence of plastic deformations and elongations.The event, ¿cto catheter system~ fractured/separated¿ was confirmed, the catheter shaft is separated from the luer hub.Additionally, the reported ¿cannula/needle (outback only) ~deployment difficulty-unable to¿ was confirmed due to the catheter shaft separation, which prevents the cannula/needle from being deployed.The exact cause of the catheter shaft separation condition could not be conclusively determined during the analysis.However, in these brittleness type of fractures, the separation propagates rapidly without an increase in applied stress.Additionally, the fatigue striations, brittleness, elongations, and plastic deformations found on both surfaces of the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the plastic material was induced to a tensile force that exceeded the material yield strength prior to the separation.Procedural or handling factors, which led to the application of excessive force, may have contributed to the observed separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿the outback® elite re-entry catheter should be kept straight during flushing, preparation steps and during guidewire loading.A sterile gauze sponge with heparinized saline may be used to wipe the catheter (with the cannula in the retracted position) going from the proximal hub to the distal tip.Do not tug or otherwise overstretch the catheter to straighten it.Use sterile technique to carefully remove the outback® elite re-entry catheter from the packaging.Inspect the catheter for damage.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, very calcified vessel, the outback needle came not out of the device after some attempts.There was no reported injury to the patient.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained after multiple attempts.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18980483
Report Number9616099-2024-00086
Device Sequence Number12332163
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)250430(10)18207265
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2025
Device Catalogue NumberOTB59080A
Device Lot Number18207265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by ManufacturerNot provided
08/14/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/19/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite